Alert archive / Montana / Flood Watches in 2012
Flood Watch 4, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jun 25, 2012, 1:04 PM MDT for Flathead County, Lincoln County, Montana. It took effect at Jun 26, 2012, 9:00 AM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2012, 1:04 PM MDT (19:04 UTC)
- In effect from
- Jun 26, 2012, 9:00 AM MDT
- Expired
- Jun 27, 2012, 11:44 AM MDT
- In force
- 27 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Flathead County, MT, Lincoln County, MT
The radar
The Missoula radar (KMSX), 163 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WGUS65 KMSO 251904 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 104 PM MDT MON JUN 25 2012 MTC053-261215- /O.NEW.KMSO.FA.A.0004.120626T1500Z-120627T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 104 PM MDT MON JUN 25 2012 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR RIVERS AND SMALL STREAMS IN LINCOLN COUNTY OF NORTHWEST MONTANA. * FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING * A WEATHER SYSTEM WILL BRING RAINFALL INTO LINCOLN COUNTY FOR TUESDAY. RAINFALL COULD BE HEAVY AT TIMES WITH SOME MOUNTAIN LOCATIONS RECEIVING 1 INCH OR MORE OF RAIN IN A 12 TO 24 HOUR PERIOD. * LIBBY DAM WILL SEE INCREASED INFLOWS DUE TO RAINFALL AND SNOWMELT RUNOFF. ADDITIONAL RELEASES FROM LIBBY DAM WILL CONTINUE TO BRING RIVER LEVELS UP ON THE KOOTENAI RIVER. SMALLER STREAMS ACROSS THE COUNTY COULD ALSO SEE SHARP RISES IF HEAVY RAINFALL FALLS IN THE SPECIFIC DRAINAGE OF A SMALLER STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC029-261215- /O.NEW.KMSO.FA.A.0004.120626T1500Z-120627T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD- 104 PM MDT MON JUN 25 2012 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE FLATHEAD RIVER AND SMALL STREAMS IN FLATHEAD COUNTY OF NORTHWEST MONTANA. * FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING * A WEATHER SYSTEM WILL BRING RAINFALL INTO FLATHEAD COUNTY FOR TUESDAY. RAINFALL COULD BE HEAVY AT TIMES WITH SOME MOUNTAIN LOCATIONS RECEIVING 1 INCH OR MORE OF RAIN IN A 12 TO 24 HOUR PERIOD. * THE FLATHEAD RIVER AT COLUMBIA FALLS MAY EXCEED FLOOD STAGE WITHIN THE NEXT 48 HOURS DUE TO RAINFALL RUNOFF AND SNOWMELT. SMALLER STREAMS ACROSS THE COUNTY COULD ALSO SEE SHARP RISES IF HEAVY RAINFALL FALLS IN THE SPECIFIC DRAINAGE OF A SMALLER STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
989 WGUS65 KMSO 260738 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 138 AM MDT TUE JUN 26 2012 MTC053-262200- /O.CON.KMSO.FA.A.0004.120626T1500Z-120627T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 138 AM MDT TUE JUN 26 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM MDT THIS MORNING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LINCOLN. * FROM 9 AM MDT THIS MORNING THROUGH WEDNESDAY MORNING * A WEATHER SYSTEM WILL BRING RAINFALL INTO LINCOLN COUNTY FOR TUESDAY. RAINFALL COULD BE HEAVY AT TIMES WITH SOME MOUNTAIN LOCATIONS RECEIVING 1 INCH OR MORE OF RAIN IN A 12 TO 24 HOUR PERIOD. * LIBBY DAM WILL SEE INCREASED INFLOWS DUE TO RAINFALL AND SNOWMELT RUNOFF. ADDITIONAL RELEASES FROM LIBBY DAM WILL CONTINUE TO BRING RIVER LEVELS UP ON THE KOOTENAI RIVER. SMALLER STREAMS ACROSS THE COUNTY COULD ALSO SEE SHARP RISES IF HEAVY RAINFALL FALLS IN THE SPECIFIC DRAINAGE OF A SMALLER STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC029-262200- /O.CON.KMSO.FA.A.0004.120626T1500Z-120627T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD- 138 AM MDT TUE JUN 26 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM MDT THIS MORNING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...FLATHEAD. * FROM 9 AM MDT THIS MORNING THROUGH WEDNESDAY MORNING * A WEATHER SYSTEM WILL BRING RAINFALL INTO FLATHEAD COUNTY FOR TUESDAY. RAINFALL COULD BE HEAVY AT TIMES WITH SOME MOUNTAIN LOCATIONS RECEIVING 1 INCH OR MORE OF RAIN IN A 12 TO 24 HOUR PERIOD. * THE FLATHEAD RIVER AT COLUMBIA FALLS MAY EXCEED FLOOD STAGE WITHIN THE NEXT 48 HOURS DUE TO RAINFALL RUNOFF AND SNOWMELT. SMALLER STREAMS ACROSS THE COUNTY COULD ALSO SEE SHARP RISES IF HEAVY RAINFALL FALLS IN THE SPECIFIC DRAINAGE OF A SMALLER STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
228 WGUS65 KMSO 262141 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 341 PM MDT TUE JUN 26 2012 MTC053-271800- /O.EXT.KMSO.FA.A.0004.000000T0000Z-120627T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 341 PM MDT TUE JUN 26 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LINCOLN. * THROUGH WEDNESDAY MORNING * A WEATHER SYSTEM BROUGHT UP TO 1 INCH OF RAIN TO VARIOUS LOCATIONS ACROSS LINCOLN COUNTY ON TUESDAY. * LIBBY DAM WILL CONTINUE TO SEE INCREASED INFLOWS DUE TO RAINFALL AND SNOWMELT RUNOFF FROM TUESDAYS STORMS. ANY ADDITIONAL RELEASES FROM LIBBY DAM WILL CONTINUE TO BRING RIVER LEVELS UP ON THE KOOTENAI RIVER. SMALLER STREAMS ACROSS THE COUNTY WILL ALSO REMAIN HIGH AS RUNOFF FROM TUESDAYS STORMS MAKES ITS WAY THROUGH THE RIVER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC029-271800- /O.EXT.KMSO.FA.A.0004.000000T0000Z-120627T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD- 341 PM MDT TUE JUN 26 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...FLATHEAD. * THROUGH WEDNESDAY MORNING * A WEATHER SYSTEM BROUGHT UP TO 1.5 INCHES OF RAIN TO VARIOUS LOCATIONS ACROSS FLATHEAD COUNTY ON TUESDAY. * THE WHITEFISH RIVER WILL CONTINUE TO RISE SLOWLY DUE TO RAINFALL RUNOFF FROM TUESDAYS STORMS. THE WHITEFISH RIVER MAY APPROACH FLOOD STAGE BY WEDNESDAY MORNING. SMALLER STREAMS ACROSS THE COUNTY WILL ALSO REMAIN HIGH AS RUNOFF FROM TUESDAYS STORMS MAKES ITS WAY THROUGH THE RIVER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
457 WGUS65 KMSO 271744 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1144 AM MDT WED JUN 27 2012 MTC029-053-271845- /O.CAN.KMSO.FA.A.0004.000000T0000Z-120627T1800Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LINCOLN- 1144 AM MDT WED JUN 27 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR SMALL STREAMS IN A PORTION OF NORTHWEST MONTANA HAS BEEN CANCELLED. SMALLER STREAM AND RIVER LEVELS HAVE PEAKED AFTER TUESDAY'S RAINFALL AND WILL CONTINUE TO FALL. HOWEVER THE FLATHEAD RIVER NEAR COLUMBIA FALLS WILL REMAIN NEAR FLOOD STAGE THROUGH THURSDAY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jun 25, 4:00 AM MDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 4:00 AM MDT, 9 hours 4 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
400 AM MDT Mon Jun 25 2012
.DISCUSSION...Western Montana and north central Idaho will once
again remain sandwiched between an area of high pressure to our
east and a strong low pressure system to our west today. This will
lead to another day of well above normal temperatures and gusty
winds, particularly across southwest Montana into Lemhi county in
Idaho. The combination of warm temperatures, gusty winds, and low
humidity will cause a period of increased fire danger this
afternoon in southwest Montana. Further north in northwest
Montana, the main impact today will be from showers and
thunderstorms, which have already formed this morning. A few of
these could become strong this afternoon, with brief heavy rain,
small hail and gusty winds possible.
The strong low pressure system and associated cold front will
finally move into the Northern Rockies late tonight and Tuesday.
Widespread precipitation is expected to develop in north central
Idaho and across northwest Montana. An impressive amount of
moisture will accompany this system, with the potential for heavy
rain, possibly reaching over 1.5" in far northwest Montana in less
than 12 hours. This could lead to concerns for area small stream
and rivers, which are already running high in many instances, as
well as the potential for rock and debris slides. Another impact
with this system will for be strong gusty winds across all of
western Montana. Winds will increase in the late morning and will
have the potential to gust to near 40 mph, especially for areas
generally south of Interstate 90 and along the Continental Divide.
Boaters planning to be out on area lakes, including Flathead Lake,
should be prepared for choppy water conditions. Finally, further
south in southwest Montana, much needed rain is not expected with
this system. Humidity will increase a little bit, but gusty winds
will continue the concern for increased fire danger Tuesday afternoon.
Thursday and Friday...Confidence is good that slightly above
normal temperatures and below normal chance for precipitation will
occur.
Saturday and Sunday...Near normal chance of precipitation and
temperatures as a series of disturbances move across the area over
the weekend.
&&
.AVIATION...An area of showers and embedded thunderstorms exist this
morning across northwest Montana. These showers and thunderstorms
are expected to diminish this morning around 25/1500z but will
likely form once again in the afternoon. The main airfield that
will be affected is KGPI. Winds are expected to increase this
afternoon, especially across southwest Montana. Gusts to near 40
kts are possible, generally south of Interstate 90. KBTM and KSMN
can expect to see winds increase today around 25/1800z and 25/2000z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING from Noon today to 9 PM MDT this evening
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:58 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.